MDJunction - People Helping People
 
Ask a Question
12/11/2009 09:02 AM

Abilify side effects or anxiety?

jen0919

Lately I have been experiencing a racing heart in the morning right after I wake up. I have also been constantly nauseous for 2 weeks. I'm not sure if I am experiencing general anxiety or if this could be side effects from Abilify. Any thoughts?
Reply

12/11/2009 09:13 AM
MisaBlue01
MisaBlue01  
Posts: 699
Senior Member

well i have been on abilify for going on 2 years now. The only big side effect i had with it was weight gain. Abilify might not help with anxiety, it is meant to be a mood stabilizer and also it helps with depression. But tell your doctor your symptoms and they will tell you if it is just anxiety or abilify, but like i said i didnt really experience anything like that, but everyone is different.

12/11/2009 09:26 AM
uppitywoman
uppitywoman  
Posts: 42707
VIP Member
I'm an Advocate

I have been on Abilify for about 3 months now and am doing fine. However, I was started at 10 mg and experienced extreme dizziness and some nausea. It was cut to 5 for a week and then bumped back up to 10 and I was fine. I just needed to begin at a low dose. I now take 20 and it keeps the mania in check very well.

12/11/2009 10:32 AM
samb

I was on Abilify for about a month and a half. It caused something called akathisia. Which means I acted like a caged animal. I felt so antsy, I could not sit still or stop moving around.

Post edited by: samb, at: 12/11/2009 10:34 AM

Post edited by: samb, at: 12/11/2009 10:35 AM


12/11/2009 10:44 AM
bpiiallen
bpiiallenPosts: 16972
VIP Member

I am going through that same thing right now. It sucks! He has me on propranolol.How long did it last?

12/11/2009 11:24 AM
samb

Dani, are you experiencing what I described or what Jen is?

12/11/2009 11:37 AM
bpiiallen
bpiiallenPosts: 16972
VIP Member

It sounds litk what you are feeling. I was taking abilify with no problems before.No I can't take it at all.

12/11/2009 11:49 AM
samb

I took it for a month before these symptoms developed. I just felt like I could not sit still. Couldnt' watch TV, read a book, or sit at my desk at work. I was like this for 2 weeks before I saw my doctor. He took me off Abilify and put me on Geodon instead, and it went away within a couple of days.

02/07/2013 10:05 AM
princess680
princess680  
Posts: 163
Member

i am on ability. at 10 mgm. i developed EPS, or side effects r/t antipsychotics. i walked like a stiff, stick person, and had some drooling. many doctors say that is unlikely, but that's what i had.

we dropped to 5 mgm. and i am doing fine. hope it works for you!

Post edited by: princess680, at: 02/07/2013 10:05 AM


02/07/2013 10:28 AM
Kelly62
Kelly62  
Posts: 3959
Group Leader

I've been on abilify for many year and have never experienced what u are. However, we all tolerate meds differently. I would definitely contact your pdoc and let him/her know what's going on. Maybe u need a tweak with the med or an anxiety med!

KellyWink

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved